MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Catalog Number 01.26.45.0054
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 10 april 2018; lot 174454: (b)(4) items manufactured and released on 10 october 2017.Expiration date: 2022-11-01; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with a similar reported event instruments used: reference 01.15.10.0261 terminal cup impactor for metal back cc lot 1413789: (b)(4) items manufactured and released on 15 december 2014.No anomalies found related to the problem.To date, this is the 6th similar event reported on items of the same lot reference 01.26.10.0062 versafitcup cc cup impactor lot 1414049; (b)(4) items manufactured and released 15 april 2015; no anomalies found related to the issue.To date, no similar event on the same lot has been registered.
 
Event or Problem Description
During final implant impaction, the cup adaptor became loose from the implant and therefore was not able to be used.The surgeon tried with the ref 01.26.10.0162 long straight multifunction handle, but these also became loose from the cup.He believed that the implant thread was damaged and therefore instrument thread would no longer hold it.Then, he removed the cup with the straight cup impactor (ref 01.26.10.0062) and it remained stuck with the implant.He took another cup (same ref, but lot 175392) that was successfully implanted with the first offset handle (coupled with ref 01.15.10.0261) used by the surgeon.No patient harm.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on 14 june 2018.During the analysis it is evaluated that the handle is screwed and blocked inside the cup.We have unscrewed the handle thanks to our production department.We notice that the terminal of the threaded part of the handle is broken and in addition the balint coating is scratched on the handle and it is present on the cup surface too.It seems that the user screwed the cup not completely and this caused the breakage of the threaded part and the block into the cup.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7425009
Report Number3005180920-2018-00232
Device Sequence Number1976314
Product Code LZO
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Catalogue Number01.26.45.0054
Device Lot Number174454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR